Board reprimands psychiatrist Latif Ziyar for negligence resulting in patient’s death

September 23, 2009

The Medical Board of California revoked the license of psychiatrist LATIF ZIYAR for negligence and dishonesty/corruption.  Revocation however was stayed and Ziyar was placed on probation for three years with terms and conditions.  The Board’s document state that in January 2005, Ziyar treated a 35-year-old male with a history of mental disorder who had quit taking the antipsychotic drug Clozaril, which he had been on for some time.  Clozaril carries strict warnings regarding restarting of the drug once a patient has missed even as little as one day’s dosage.  If restarted, the recommended dosage is a mere 12.5 mg.  This patient had been off the drug for one month, according to reports referenced in the Board’s document.  At the time the patient came under Ziyar’s care, Ziyar was informed that the patient had been off the drug and several documents were in the patient’s chart, available to Ziyar, containing data about the patient’s discontinuation of the drug.  Further, Ziyar was informed via data gathered by his nurse from the patient’s board and care facility that he was not to be put back on the drug due to the time elapsed since he quit taking it.  Regardless of all this information, Ziyar ordered 300 mgs of Clozaril nightly for the patient.  The morning following the first of these doses, the patient was found to be not breathing and was shortly thereafter pronounced dead.

(Stipulated Settlement and Disciplinary Order, In the Matter of the Accusation Against Latif Ziyar, M.D., Case No. 08-2005-168536, Medical Board of California Department of Consumer Affairs, September 10, 2009.)

Comments
Nathaniel
2012-02-18 13:15:13
Dr. Latif Ziyar over-dosed me, too. He laughed at me when I told him I was suffering with chest pains and heartburn. He just gave me In 2008 I was skateboarding on a half-pipe when I clutched my chest and could hardly breathe. A month later in 2008, I went in for testing at the Fresno Community Regional Center specialized echo-cardiogram department for about an hour-long test. I learned that I had a mitral heart valve prolapse/regurgitation/backflow and also a tricuspid heart valve prolapse/regurgitation/backflow. Later, in 2011, 3 years later, to check up on these conditions, I still had the tricuspid and mitral heart valve problems and also learned that I had a heart murmur. The drug information print-outs on the 3-drug cocktail he was giving me, told me that two of the three drugs, Lexapro, Seroquel, and Lithobid, should not be combined with each other, and that the warned-against combination could turn out to be deadly. Now, I have some heart problems that I have to watch for the rest of my life, and I am only 26-years-old.

Post your own comment here:


Name
(public)
Email
(private)
Your Comment